Alert archive / Indiana / Beach Hazards Statements in 2018
Beach Hazards Statement 10, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jul 23, 2018, 9:17 AM CDT for Lake County, Porter County, Indiana. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2018, 9:17 AM CDT (14:17 UTC)
- Expired
- Jul 23, 2018, 10:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655 WHUS43 KLOT 231417 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 917 AM CDT Mon Jul 23 2018 INZ001-002-232100- /O.NEW.KLOT.BH.S.0010.180723T1417Z-180723T2100Z/ Lake IN-Porter- 917 AM CDT Mon Jul 23 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect until 4 PM CDT this afternoon. * LOCATION...Northwest Indiana Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ Rodriguez
2 follow-up statements
225 WHUS43 KLOT 231943 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 243 PM CDT Mon Jul 23 2018 INZ001-002-240300- /O.EXT.KLOT.BH.S.0010.000000T0000Z-180724T0300Z/ Lake IN-Porter- 243 PM CDT Mon Jul 23 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * LOCATION...Northwest Indiana Beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ Rodriguez
303 WHUS43 KLOT 240307 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 1007 PM CDT Mon Jul 23 2018 INZ001-002-240415- /O.EXP.KLOT.BH.S.0010.000000T0000Z-180724T0300Z/ Lake IN-Porter- 1007 PM CDT Mon Jul 23 2018 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Waves will continue to slowly subside tonight. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 23, 6:42 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 23, 6:42 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 642 AM CDT Mon Jul 23 2018 .SHORT TERM... 245 AM CDT Through Monday... Our unseasonably deep low pressure system across the eastern third of the U.S. will only make slow headway eastward thanks to blocking over the Atlantic, and actually will be retrograding some through the morning hours. Plentiful clouds over the lake continue to spill into far northeast IL and northwest IN, including downtown Chicago, and this may continue through mid to later morning. A dividing line in the clouds will linger across the I-39 corridor as weak upper level height rises exist. Clearing areas may see some fog, given the moist low level conditions. While very limited instability will develop, SPC CAMs depict that the best coverage of any showers will be close to the lake initially early this morning. This afternoon a few of the CAMs then develop some showers on a lake convergent axis. Very weak mid level lapse rates and limited instability suggest low coverage. We should be able to tack on a few more degrees today away from the lake. High pressure will slide in across our area overnight, thus a fairly quiet tonight and for Tuesday. Shortwave energy across the upper Midwest will shift into the ridge later Tuesday into early Wednesday as surface high pressure holds across the plains. Therefore, outside of the wave, shower coverage should remain lower. KMD && .LONG TERM... 245 AM CDT Wednesday through Sunday... High pressure will shift overhead Wednesday before it moves to the eastern Great Lakes later Wednesday. This is ahead of a seasonally stout upper wave that will pass through the northern Great Lakes beginning Wednesday night. Cold front forced precip will also occur Wednesday night, with a second band (likely induced by the trailing upper wave), though numerous guidance sources are dry with the fropa. Cyclonic flow will continue into the weekend as another upper low will swing in from the northwest. At this point the associated cold front will setup just to our south. It is this area that stands the chance for a wet weekend, though some guidance does have our region under rain for a time. KMD && .AVIATION... For the 06Z TAFs... Main forecast concern for the terminals will be winds. The infuence of the unseasonable upper low is diminishing as upper ridging builds east across the Middle/Upper Mississippi Valley. The cloudiness over nern IL is moving south and the IL terminals should trend toward mostly clear to sct for the period. KGYY will continue to see lake effect cloudiness with the potential for a few showers. Winds at the Chicago area terminals will start out nwly this morning, but a lake-influenced wind shift to nnely with a surge of winds to arnd 10 kt is expected by early afternoon. the lake influence to the wind field will diminish with sunset and winds will diminish to lgt/vrbl. Other than the small chance for a shower at KGYY, conditions should be dry and vfr through the period. && .MARINE... 300 AM CDT With winds remaining a bit stronger later into the evening, the SC.Y had been extended to 4:00 AM CDT. However, winds are beginning to weaken and nearshore buoys are reporting 2-4 ft waves and slowly diminishing. So, will let the Advisory expire on time. Winds will gradually diminish and becm lgt/vrbl Tuesday night through Wednesday as the high moves over the lake. Winds will then becm more sly as low pressure crosses the Upper Mississippi Valley Wednesday evening. The low is expected to cross the Upper Great Lakes Wednesday night and Thursday while dragging a cold front across the lake. West to northwest winds up to 20 kt will set up Thursday night and Friday following the passage of the cold front. && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 23, 3:35 AM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 335 AM CDT Mon Jul 23 2018 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 241045- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 335 AM CDT Mon Jul 23 2018 /435 AM EDT Mon Jul 23 2018/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thursday... Limited Thunderstorm Risk. Saturday and Sunday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-241045- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 335 AM CDT Mon Jul 23 2018 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thursday... Limited Thunderstorm Risk. Saturday and Sunday... Limited Thunderstorm Risk. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-241045- Lake Michigan from Michigan City IN to St. Joseph MI 5 NM offshore to Mid Lake- Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and north of a line from Charlevoix MI to South Fox Island 5 NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to Mid Lake- Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI- Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5 NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5 NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM offshore to Mid Lake- Lake Michigan Holland to Whitehall MI 5 nm off shore to mid- line of lake- Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid Lake- Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to Mid Lake- 335 AM CDT Mon Jul 23 2018 This Hazardous Weather Outlook is for portions of the open waters of Lake Michigan. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thursday... Limited Thunderstorm Risk. Saturday and Sunday... Limited Thunderstorm Risk. KMD Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Beach Hazards Statements in Indiana, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.